×

Resolutions of the prescribed volume form equation. (English) Zbl 0857.35025

Summary: For a given volume form \(f dx\) on a bounded regular domain \(\Omega\) in \(\mathbb{R}^n\), we are looking for a transformation \(u\) of \(\Omega\), keeping the boundary fixed and which sends the Lebesgue measure \(dx\) into \(f dx\) (i.e. we solve \(\text{det}(\nabla u)=f\)). For \(f\) in various spaces, we propose two different constructions which ensure the existence of \(u\) with some gain of regularity. Our methods permit the recovery Dacorogna and Moser’s results [B. Dacorogna and J. Moser, Ann. Inst. H. Poincaré, Anal. Nonlin. 7, No. 1, 1-26 (1990; Zbl 0707.35041)], but also, we prove the existence of such \(u\) in Hölder spaces for \(f\) in \(C^0\), or even in \(L^\infty\).

MSC:

35F30 Boundary value problems for nonlinear first-order PDEs

Citations:

Zbl 0707.35041
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] R.A. ADAMS,Sobolev spaces, Academic press, New York, 1975
[2] S. ALPERN, New proofs that weak mixing is generic,Inventiones Math. 32, 263-279 (1976) · Zbl 0338.28012
[3] B. DACOROGNA,Direct methods in the calculus of variations, App. Math. Sci.78, Springer, 1989 · Zbl 0703.49001
[4] B. DACOROGNA, J. MOSER, On a partial differential equation involving the Jacobian determinant.Ann. I.H.P. analyse nonlinéaire 7, 1-26 (1990) · Zbl 0707.35041
[5] D. GILBARG, N.S. TRUDINGER,Elliptic partial differential equations of second order, 2nd Edition, Springer, 1983 · Zbl 0562.35001
[6] L. HÖRMANDER, The boundary problems of Physical Geodesy.Arch. Ration. Mech. Anal. 62, 1-52 (1976) · Zbl 0331.35020
[7] J. MOSER, On the volume elements on a manifold,Trans. Amer. Math. Soc. 120, 286-294 (1965) · Zbl 0141.19407
[8] J. OXTOBY, S. ULAM, Measure-preserving homeomorphisms and metrical transitivity,Ann. Math. 42, 874-920 (1941) · Zbl 0063.06074
[9] H.M. REIMANN, Harmonische Funktionen und Jacobi-Determinatan von diffeomorphismen,Comment. Math. Helv. 47:3, 397-408 (1972) · Zbl 0249.57016
[10] T. RIVIÈRE, D. YE, Une résolution de l’équation à forme volume prescrite,C. R. Acad. Sci, Paris 319, I25-28 (1994) · Zbl 0806.35019
[11] J. SARVAS, Quasiconformal semiflows,Ann. Acad. Sci. Fen., Serie AI. Mathematica 7, 197-219 (1982)
[12] D. YE Prescribing the Jacobian determinant in Sobolev spaces,Ann. I.H.P. analyse nonlinéaire 3, 275-296 (1994) · Zbl 0834.35047
[13] E. ZEHNDER, Note on the smoothing symplectic and volume preserving diffeomorphisms,Lect. Notes on Maths. 597, 828-855 (1976)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.